Thank god I found this website...I was this close to going back on Cymbalta because of the horrible withdrawal symptoms I'm now experiencing. I am starting week two of going cold turkey, completely stopped taking the 60 mg/day I had been prescribed by my doctor 1.5 years ago. Of course now after reading all these postings I realize I didn't do this the right (or even healthy) way, but after weeks of asking my doctor to be stepped down so I could eventually be taken off the medication, only to be told I needed to be seen (her hours are 8 a.m. to 5:00 p.m., M-F, the same hours I work 45 minutes away) and then have the same prescription extended, I decided to take my health into my own hands.
I was prescribed the drug a year and a half ago for situational/low grade depression (no fibromyalgia or other muscle pain etc. symptoms). I started at 30 mg and was then stepped up to 60 mg. I felt a milder version then of what I'm now experiencing: electrical brain zaps, flushing, dizziness and slight disorientation. I wanted to be taken off the drug because I did not feel that it was helping the depression in any way and was actually making me feel worse by keeping me exhausted all the time. Several times over the past six months, I have almost fallen asleep while driving to work.
So now I'm not tired (actually finding it hard to fall asleep and stay asleep), I'm having the brain zaps non-stop, flushing and fever, night sweats, dizziness and some sort of weird optical illusion where it feels like my eyesight is a split second behind what my brain says I am seeing, if that makes sense. My head feels like I'm coming off a sinus infection (even though I haven't had one), stuffed head and ears that pop like I'm on a plane.
I'm wondering if there are any supplements, natural remedies, etc. that anyone knows of I can take that might alleviate these symptoms? NOTHING prescribed, however, since it's finally dawned on me that the pharmaceutical industry is in business to keep people sick and take their money.
Thanks for any advice and reading. Peace.
Went Cold Turkey
1 reply to this topic
Posted 06 November 2011 - 04:26 PM
I'm new here. I have gone cold turkey (27 year old newlywed (one week)female, and am horrified....I am having trouble typing (this is only day two, from 90 mg. for three years to 0mg).I am shaking, having the electrical shock sensations in my head, numbness in extremities and lips...confusion, agitation, severe dizziness, loss of words, stomach problems, sleeping too much, feelings of my heart skipping beats...and then gasping for breath...I can;t stop worrying that I am going to relapse into my disordered eating after I go off of it (IF I do...), this is the only medicine that has EVER helped my Bulimia and Anorexia. I am across the country from my Psychiatrist and waiting for my Husband's Insurance to kick in...I have been on many SSRI's including Effexor XR...that was the one that I was on the most...and it's withdrawal was not this bad. I am still on Klonopin at 1mg. a day 3x daily....it certainly is NOT helping right now...I am humiliated to be going through this on our one week wedding anniversary...I am lashing out, and feel helpless...I love my Husband, but he has very different views regarding medicating mental illness than I do...he thinks all meds are bullshit....I just would love opinions and some support. I am thankful that this site exists....I can't stop shaking...I'll try to explain myself better later...Also...I am a certified herbalist, and know what natural remedies would ease my symptoms, but can NOT afford them...would be happy to reccomend them to others one here that can afford them...I have to go for now...very shaky. Please...not too much terribly negative discouragement from going back on it...seeing as it saved my life as far as my eating disorders are concerned...Thanks again.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users